Alert archive / Missouri / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 239, NWS Springfield, MO

November 10, 1995Douglas County, Ozark County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Nov 10, 1995, 7:16 PM CST for Douglas County, Ozark County, Missouri. It was in force for 44 min.

The area

The counties it named.

The facts

Issued
Nov 10, 1995, 7:16 PM CST (01:16 UTC)
Expired
Nov 10, 1995, 8:00 PM CST
In force
44 min
Issued by
NWS Springfield, MO
Area
Whole counties

Counties Douglas County, MO, Ozark County, MO

The radar

The Springfield radar (KSGF), 96 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1995-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1995-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
463 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSGF 110118 RRA
SVRSGF
MOC067-153-110200-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
716 PM CST FRI NOV 10 1995
 
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  800 PM CST
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN SOUTHWEST MISSOURI
 
   ...EASTERN DOUGLAS COUNTY...OZARK COUNTY
 
AT 713 PM CST...DOPPLER WEATHER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS EXTENDING FROM 10 MILES EAST OF AVA TO ISABELLA. THESE
STORMS WERE MOVING TO THE EAST-NORTHEAST AT 35 MPH.
 
THESE STORMS WILL AFFECT THE TOWNS OF VANZANT...GAINESVILLE...SYCAMORE
THROUGH 800 PM.  HAIL TO THE SIZE OF QUARTERS AND WINDS IN EXCESS OF 60
MPH CAN BE EXPECTED.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME pOR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
 
 
GORDON/GAEDE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 1:24 PM CST, 5 hours 52 minutes earlier.

Area forecast discussion, Nov 10, 1:24 PM CST, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
125 PM CST FRI NOV 10 1995

PROBLEM NOW WHEN TO END PCPN AND TEMPS SATURDAY.

WILL MAKE THIS SHORT DUE TO TOR #1055.  ATM RIPE FOR STG CONVECTION
THIS AFTERNOON AS CDFNT BUMPS INTO VERY WARM AND MOIST AIR. AS IF THAT
WAS NOT ENOUGHT...HELICITY VALUES ARE IMPRESSIVE. CONVECTION STARTING
TO BREAK OUT IN NW/W PTNS OF FA ATTM...BUT NOT SEVERE. TRW SHOULD INC
IN INTENSITY AS FRONT PUSHES SE INTO MORE FAVORABLE ATMOSPHERE.

12Z MODELS WERE IN QUITE GOOD AGREEMENT CONSIDERING STRENGTH OF SYSTEM.
SUBTLE DIFFERENCES IN POSITIONING OF H5 VORT MAX DURING NEXT 24 HOURS
WITH AVN THE COMPROMISE SOLUTION. FRONT SHOULD MAKE IT TO STL-FSM LINE
BY 00Z AND THEN SYSTEM WILL INTENSIFY AS IT MOVES INTO THE OH VALLEY.
GOOD SURGE OF COLD AIR BEHIND FRONT AND EXPECT PCPN TO END AS SNOW OVER
MOST OF FA. NOT MUCH IN THE WAY OF ACCUMULATION EXPECTED EXCEPT FOR
GRASSY AREAS. CURRENT FORECAST OF MINOR ACCUMULATIONS OVER NRN 1/3 OF
FA REASONABLE. SHOULD SEE PCPN END IN JLN AREA AROUND MIDNIGHT AND OVER
REMAINDER OF FA BY SUNRISE. COULD BE A LINGERING FLURRY/SNOW SHOWER
OVER EXTREME NE PORTION OF FA AFTER SR SAT...BUT SHOULD BE SHORT-LIVED.

QUESTION AS TO TEMPS SAT AM THROUGH SUN AM: MODELS TRY TO SHUNT COLD
AIR TO THE EAST RAPIDLY WITH WAA SETTING UP AGAIN BY 12 SUN. H8 TEMPS
HOWEVER...DO NOT WARM UNTIL SUN EVE. THUS..WILL STAY COOL ON TEMPS.

SGF 32/39 28/52 36 0862-
JLN 30/40 30/54: 38 0851-

MS

In the hours before

Local storm report, Nov 10, 6:08 PM CST, 1 hour 8 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
605 PM CST FRI NOV 10 1995

TIME (CST) .....CITY LOCATION.....       ...EVENT/REMARKS...
           ....COUNTY LOCATION....

440 PM     SOUTH MT VERNON                3/4 INCH HAIL
           LAWRENCE

443 PM     LOGAN                          3/4 INCH HAIL
           LAWRENCE

443 PM     WILLARD                        1 3/4 INCH HAIL
           GREENE

446 PM     NORTHERN SPRINGFIELD           DIME SIZE HAIL COVERING
                                          GROUND.

447 PM     2 1/2 WEST FAIR GROVE          DIME SIZE HAIL.
           GREENE

447 PM     SOUTHERN SPRINGFIELD           DIME SIZE HAIL.
           GREENE

503 PM     SOUTHERN SPRINGFIELD           1 INCH HAIL,70 MPH WINDS.
           GREENE

503 PM     HIGHWAY 32,LEBANON             BRIEF TORNADO TOUCH     DOWN.

505 PM     ELKLAND                        1 INCH HAIL COVERING GROUND.
           WEBSTER

510 PM     CONWAY                         1 INCH HAIL
           LACLEDE

514 PM     SOUTH SPRINGFIELD              1 INCH HAIL, 40 MPH WINDS.
           GREENE

519 PM     FAIR GROVE                     1 INCH HAIL
           GREENE

522 PM     129 MILE MARKER LEBANON        TORNADO, VIDEO STORE
           LACLEDE                        DESTROYED, DAMAGE TO TRACKER
                                          BUILDING AND ANTIQUE STORES.
                                          CARS BLOWN OFF ROAD.

528 PM     TURNERS STATION                1 INCH HAIL
           GREENE

558 PM     OZARK

                         1 3/4 INCH HAIL
           CHRISTIAN

605 PM     KIMBERLING CITY                I INCH HAIL
           STONE
Local storm report, Nov 10, 6:38 PM CST, 38 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
638 PM CST FRI NOV 10 1995

TIME (CST) .....CITY LOCATION.....   ST   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

612 PM     BRANSON WEST              MO   1 3/4 INCH HAIL
           STONE
616 PM     EVENING SHADE             MO   TORNADO ON GROUND
           TEXAS.
Local storm report, Nov 10, 6:39 PM CST, 37 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
638 PM CST FRI NOV 10 1995

TIME (CST) .....CITY LOCATION.....   ST   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

612 PM     BRANSON WEST              MO   1 3/4 INCH HAIL
           STONE
616 PM     EVENING SHADE             MO   TORNADO ON GROUND
           TEXAS.
Special weather statement, Nov 10, 6:47 PM CST, 29 minutes before
A TORNADO WATCH HAS BEEN ISSUED FOR THE FOLLOWING COUNTIES
IN SOUTHERN MISSOURI UNTIL MIDNIGHT...

PHELPS...DENT...WEBSTER...WRIGHT...TEXAS...SHANNON...
CHRISTIAN...DOUGLAS....STONE...TANEY...OZARK...HOWELL...
AND OREGON.

TORNADOES...LARGE HAIL...DANGEROUS LIGHTNING AND DAMAGING
THUNDERSTORM WINDS ARE POSSIBLE IN THESE AREAS.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

THIS TORNADO WATCH REPLACES TORNADO WATCH NUMBER 1055 ISSUED EARLY FOR
PARTS OF SOUTHERN AND CENTRAL MISSOURI. TORNADO WATCH NUMBER 1055 WILL
NOT BE EFFECT AFTER 7 PM.
Special weather statement, Nov 10, 6:55 PM CST, 21 minutes before
MOZ071-082-083-091-092-095>097-103>106-110600-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
655 PM CST FRI NOV 10 1995

 A TORNADO WATCH HAS BEEN ISSUED FOR THE FOLLOWING COUNTIES IN SOUTHERN
MISSOURI UNTIL MIDNIGHT..

PHELPS...DENT...WEBSTER...WRIGHT...TEXAS...SHANNON...CHRISTIAN...
DOUGLAS...STONE...TANEY...OZARK...HOWELL...AND OREGON.

TORNADOES...LARGE HAIL...DANGEROUS LIGHTNING AND DAMAGING
THUNDERSTORM WINDS ARE POSSIBLE IN THE THESE AREAS.

THIS TORNADO WATCH REPLACES WATCH NUMBER 1055 ISSUED EARLIER FOR
PARTS OF SOUTHERN AND CENTRAL MISSOURI.  TORNADO WATCH NUMBER 1055
WILL NOT BE IN EFFECT AFTER 7 PM.
Special weather statement, Nov 10, 6:57 PM CST, 19 minutes before
MOZ071-082-083-091-092-095>097-103>106-110600-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
655 PM CST FRI NOV 10 1995

 A TORNADO WATCH HAS BEEN ISSUED FOR THE FOLLOWING COUNTIES IN SOUTHERN
MISSOURI UNTIL MIDNIGHT..

PHELPS...DENT...WEBSTER...WRIGHT...TEXAS...SHANNON...CHRISTIAN...
DOUGLAS...STONE...TANEY...OZARK...HOWELL...AND OREGON.

TORNADOES...LARGE HAIL...DANGEROUS LIGHTNING AND DAMAGING
THUNDERSTORM WINDS ARE POSSIBLE IN THE THESE AREAS.

THIS TORNADO WATCH REPLACES WATCH NUMBER 1055 ISSUED EARLIER FOR
PARTS OF SOUTHERN AND CENTRAL MISSOURI.  TORNADO WATCH NUMBER 1055
WILL NOT BE IN EFFECT AFTER 7 PM.

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 6:12 PM CSTTornado WarningSGFPhelps48 min
Nov 10, 6:16 PM CSTTornado WarningSGFTexas44 min
Nov 10, 6:34 PM CSTSevere Thunderstorm WarningSGFDouglas56 min
Nov 10, 6:42 PM CSTTornado WarningSGFWright33 min
Nov 10, 6:55 PM CSTTornado WarningSGFTexas50 min
Nov 10, 7:00 PM CSTSevere Thunderstorm WarningSGFTaney30 min
Nov 10, 7:33 PM CSTTornado WarningSGFOzark42 min
Nov 10, 7:37 PM CSTSevere Thunderstorm WarningSGFDent, Shannon53 min
Nov 10, 8:00 PM CSTSevere Thunderstorm WarningSGFHowell, Shannon60 min
Nov 10, 8:17 PM CSTTornado WarningSGFOzark13 min
Nov 10, 8:21 PM CSTTornado WarningSGFHowell39 min
Nov 10, 8:42 PM CSTSevere Thunderstorm WarningSGFOregon48 min
Nov 10, 9:28 PM CSTSevere Thunderstorm WarningSGFOregon25 min

Nearby

Severe Thunderstorm Warnings in Missouri, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.